Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Having course of prostap injections. No periods. Gained weight. Hot flashes. Normal?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 6314 Questions
Question
Hi,I have been having a course of 3 monthly prostap injections,i was given this by a family private gp,my last one was given at the beginning of May or just after.I haven't yet had a period,I've gained weight since XXXXXXX ( from 58 kg to 63kg)and hot flushes are still present, I'd say 1-2 a day.when will the effects of the prostap go and when will my body get back to its normal weight etc..I do regular exercise,I eat healthy, and very depressed with the extra weight and won't be having the prostap again.
Posted Mon, 14 Oct 2013 in Birth Control
 
 
Answered by Dr. Shanti Vennam 43 minutes later
Brief Answer:
Effects will last for a few weeks only.

Detailed Answer:
Hi,

Thanks for writing to us.

The side effects of the medication include those symptoms that you have been experiencing, namely, absence of periods, weight gain and hot flushes. These symptoms may be observed for a few weeks before they decline. So, please do not worry and continue with the good effort.

Prostap contains the gonadotropin-releasing hormone and during the first few weeks of the treatment, the levels of the hormone increase before they decrease and this is the cause of the symptoms. Therefore, whenever treatment is prescribed, the benefits should outweigh the discomfort and close monitoring done.

Please have plenty of liquids in addition to the healthy diet and exercise. You will definitely see the result in a few weeks time.

Hope your query is clarified. Please feel free to contact for further clarifications. I will be happy to help.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Follow-up: Having course of prostap injections. No periods. Gained weight. Hot flashes. Normal? 14 minutes later
Hi yes but I had the last 3 month injection of prostap in May should I still be having weight gain,hot flushes?im not having the injection again so when will I start to loose weight and my periods return?
 
 
Answered by Dr. Shanti Vennam 14 minutes later
Brief Answer:
Usually takes 2-3 months based on the dosage.

Detailed Answer:
Hi,

Thanks for writing back.

Return of menstruation occurs 2-3 months after stoppage of the treatment. As you are already past that period, I would ask you to see a specialist for a complete evaluation. Your hormonal levels need to be determined. Based on these values, you can be given the necessary supplementation. As the hormonal balance returns, your weight will get back to normal and this may take a little longer.

Hope your doubt is clarified. Please get back for further clarifications. I will be happy to help.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Follow-up: Having course of prostap injections. No periods. Gained weight. Hot flashes. Normal? 42 minutes later
Hi,

Thankyou for all your information I will see my GP for a blood test and then take it from there.

Regards

XXXXXX
 
 
Answered by Dr. Shanti Vennam 6 hours later
Brief Answer:
Please go ahead; Good luck.

Detailed Answer:
Hi Ms. XXXXXXX

Thanks for writing back.

Please go ahead with your plan and have regular follow up. You will be in normal health very soon. Good luck.

You are always welcome to contact for further queries. I will be available for help.

Wish you good health.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor